Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 521, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 31, 2008, 2:37 PM CDT for Pulaski County, Arkansas. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2008, 2:37 PM CDT (19:37 UTC)
- Expired
- Jul 31, 2008, 3:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Pulaski County, AR
The radar
The Little Rock radar (KLZK), 9 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 2:42 PM CDT | HAIL 1 | Gravel Ridge, AR | |
| Jul 31, 2:45 PM CDT | HAIL 0.75 | Little Rock Air Force B, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 311936
SVRLZK
ARC119-312000-
/O.NEW.KLZK.SV.W.0521.080731T1937Z-080731T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
237 PM CDT THU JUL 31 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PULASKI COUNTY IN CENTRAL ARKANSAS
* UNTIL 300 PM CDT
* AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAVEL RIDGE THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LITTLE ROCK AIR FORCE BASE...JACKSONVILLE AROUND 300 PM CDT...
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3481 9229 3493 9228 3493 9224 3497 9221
3497 9207 3486 9207 3484 9208 3475 9209
TIME...MOT...LOC 1937Z 254DEG 2KT 3487 9216
$$
571 follow-up statement
000
WWUS54 KLZK 311945
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT THU JUL 31 2008
ARC119-312000-
/O.CON.KLZK.SV.W.0521.000000T0000Z-080731T2000Z/
PULASKI AR-
245 PM CDT THU JUL 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN PULASKI COUNTY...
AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GRAVEL RIDGE...WAS NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE
ROCK AIR FORCE BASE AND JACKSONVILLE.
LAT...LON 3481 9229 3493 9228 3493 9224 3497 9221
3497 9207 3486 9207 3484 9208 3475 9209
TIME...MOT...LOC 1945Z 254DEG 2KT 3487 9215
$$
57What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:11 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 31, 2:11 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 211 PM CDT THU JUL 31 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SCATTERED SHOWERS/STORMS WILL CONTINUE THROUGH THIS EVENING AS HEATING INTERACTS WITH MESOSCALE BOUNDARIES IN THE REGION AND THE REMNANTS OF A SURFACE BOUNDARY OVER NORTHERN ARKANSAS. UPPER RIDGE CENTERED OVER THE SOUTHERN ROCKIES WILL EXPAND INTO THE CENTRAL AND SOUTHERN PLAINS TONIGHT...AND WILL PUSH DEEP MOISTURE AND ANY LINGERING ACTIVITY TO THE SOUTH OF THE REGION BY EARLY FRIDAY. AFTER THAT...BACK INTO THE FURNACE WE GO. SOUTHWEST/SOUTHERLY WINDS WILL KEEP WARM AIR OVER THE REGION...AND PLENTY OF LOW LEVEL MOISTURE. THE HOT TEMPERATURES...COMBINED WITH THE MOISTURE WILL PUSH HEAT INDICES BACK ABOVE THE 105 DEGREE MARK ACROSS MAINLY THE SOUTHEAST ON FRIDAY...AND OVER THE CENTRAL AND SOUTH ON SATURDAY AND SUNDAY. WILL LET THE MIDNIGHT SHIFT EVALUATE THE NEED FOR A HEAT ADVISORY FOR THE SOUTHEAST ON FRIDAY...BUT THERE WILL LIKELY HAVE TO BE ONE ON SATURDAY AND SUNDAY FOR THE CENTRAL AND SOUTH. && .LONG TERM...MONDAY THROUGH THURSDAY HIGH PRESSURE WILL CONTINUE OVER THE AREA THROUGH THE EXTENDED. THIS WILL CONTINUE THE STRETCH OF HOT TEMPERATURES AND DRY CONDITIONS. MODELS ARE HINTING AT DEVELOPMENT ALONG THE GULF COAST FOR THE MIDDLE OF THE WEEK...BUT HAVE JUST NOTED AN INCREASE IN CLOUD COVER. WHILE DID NOT GO AS HIGH AS MEX GUIDANCE...STILL HAVE READINGS IN THE UPPER 90S TO NEAR 100. HEAT INDEX VALUES WILL REMAIN A CONCERN THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 96 73 99 / 20 0 10 10 CAMDEN AR 75 96 74 101 / 20 10 10 10 HARRISON AR 70 93 70 96 / 10 0 0 10 HOT SPRINGS AR 73 97 76 100 / 20 10 10 10 LITTLE ROCK AR 73 96 76 99 / 20 10 10 10 MONTICELLO AR 76 97 77 101 / 30 10 10 10 MOUNT IDA AR 70 96 71 98 / 20 10 10 10 MOUNTAIN HOME AR 69 97 71 99 / 10 0 0 10 NEWPORT AR 68 96 74 99 / 20 0 10 10 PINE BLUFF AR 74 96 75 99 / 30 10 10 10 RUSSELLVILLE AR 69 97 71 101 / 20 0 10 10 SEARCY AR 69 95 73 99 / 20 0 10 10 STUTTGART AR 73 96 76 98 / 20 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...58
Hazardous weather outlook, Jul 31, 5:00 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 31 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...AS A WEAK FRONTAL BOUNDARY TRACKS SLOWLY SOUTHEAST THROUGH THE STATE. THE MAIN CONCERN WITH THESE THUNDERSTORMS WILL BE THE POTENTIAL FOR LOCALIZED FLOODING...ASSOCIATED WITH HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER CONDITIONS WILL RETURN TO THE REGION FRIDAY AND INTO THE WEEKEND...AS HIGH PRESSURE REGAINS CONTROL ACROSS THE AREA. TEMPERATURES WILL CLIMB INTO THE 90S TO AROUND 100 DEGREES...WITH HEAT INDEX VALUES BECOMING A CONCERN ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 61/44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:51 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 24 min |
| Jul 31, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 43 min |
| Jul 31, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 45 min |
| Jul 31, 3:36 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 39 min |
| Jul 31, 3:37 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 38 min |
| Jul 31, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski, Saline | 33 min |
| Jul 31, 4:18 PM CDT | Severe Thunderstorm Warning | LZK | Drew, Lincoln | 42 min |
| Jul 31, 4:23 PM CDT | Flash Flood Warning | LZK | Pulaski, Saline | 2 hr |
| Jul 31, 4:29 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 31 min |
| Jul 31, 4:37 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 38 min |
| Jul 31, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 31 min |
| Jul 31, 4:47 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 43 min |
| Jul 31, 5:16 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 29 min |
| Jul 31, 5:52 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 38 min |
| Jul 31, 6:25 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 50 min |
| Jul 31, 6:35 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 40 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.